MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F MINI DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 5F MINI DIGNITY CT PORT
Model Number MICTI5004SM
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The port lumen cracked just before the port stem.The lumen was replaced.
 
Additional Manufacturer Narrative
The port was returned for evaluation with the lumen locked to it.Visual inspection confirms a leak just before the port stem.There is a tear in the lumen that appears to go half-way around the lumen.A supplier corrective action request was issued to the contract manufacturer.The contract manufacturer reviewed the manufacture records for the lot number reported and found it was manufactured according to specification with no non-conformances or abnormalities.It was noted that the lumen does not go through any assembly process that would require cutting or exposure to sharp objects.The returned device was evaluated and the complaint was confirmed.The components of the device were found to be within specification.It was also noted that the port and lumen were returned attached and locked to each other.These devices are packaged and shipped detached from one another.The extra handling required to attach the lumen to the port stem could have contributed to the event.A root cause cannot be determined but is most likely not manufacture related.The instructions for use (ifu) contains the following caution: prior to advancing the catheter lock, ensure that the catheter is properly positioned.A catheter not advanced to the proper region may not seat securely and lead to dislodgment and extravasation.The catheter must be straight with no sign of kinking.A slight pull on the catheter is sufficient to straighten it.Advancing the catheter lock over a kinked catheter may damage the catheter.Do not hold the catheter or catheter lock with any instruments that could potentially damage either piece (e.G., hemostats).Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F MINI DIGNITY CT PORT
Common Device Name
CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10057229
Report Number2518902-2020-00023
Device Sequence Number3293472
Product Code LJT
UDI-Device Identifier00884908089653
UDI-Public884908089653
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model NumberMICTI5004SM
Device Catalogue NumberMICTI5004SM
Device Lot NumberMNRF610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;